I received shot in my hip on 8/29 and have slept only 2 hrs, a nite since then. I cannot even work now, job is very physical. Am nervous, shaky,whole body twitches. Finally decided to take Dr. advice and take Xanax last nite ( only 1/2 pill) It did calm me down and help me rest, but now feel out of it, and still shaky. How long does this anxiety, nervousness last? This was my 1st shot. Also am afraid to drive much. Never really took any med but aleve. Just want to know how long these effects typically last.Also, don't have much appetite, just nervous eating. All my doctors tell me they have never seen this happen before. ( I really don't believe them) Also, should I go to cardiologist or neurologist ? ( having some chest pain and numbness in left arm) I don't want to take much of the Xanax, says it may be addictive, and don't need more side effects. Help
8 Sep 2011
Could you be more specific about what the shot was for? Was it for arthritis? A trigger point injection? Everyone reacts differently to different meds. The xanax will help you to relax for sure & probably help you sleep. You will not get addicted unless you are on them for a long time my friend. I had that shot in my hip , actually 8 at one time for trigger point injection, & it put me down for 3 weeks, but I have really bad problems with bad back, sciatica, etc... I wouldn't think you should be having this much trouble. The shot is usually given to alleviate pain, and is usually given with an anestetic so you should have had immediate relief, & maybe some soreness later. If you are having chest pain & left arm numbness go to the ER immediately. If you do not have anyone to drive you, call 911. These are signs of a heart attack. It could be angina pain, which is not as serious, but do not take a chance...
8 Sep 2013
I called the manufacture of the steroid shot/ injection I received. They said yes, anexity, depression, fatigue, sleep issues and more can result as side effect of steroid injections. They also said, they did not know how long it would last. My dr also said it could not happen. I would like that answer also. Hope you are better
17 Dec 2014
I had the injection 6 days ago, I'm experiencing severe anxiety, kidney pain, sleeplessness, find it hard to be in control of my own emotions, and having muscle spasms. My doctor said this is not side effects of the steroid however everyone I have talked to (including other doctors) have told me that yes indeed the injections have this type of side effect. I don't understand why some doctors will not tell the whole truth about certain medications it's frustrating.
20 Mar 2015
I do not know why a Dr would tell you that A cortisone shot would not cause nervousness and other symptoms. Everytime I take one I have shakiness, headaches and weird feelings and can't sleep. Sometimes I dream weird things when I do dose off. I have to ask for a lesser dose and that isn't as bad. I can not take a full dose. I just had one today for sinus inflammation, they gave me a small dose and all day off and on I have had shakiness a keyed up anxious feeling like I'm going to go crazy. But my experience is it does subside each day.
28 Jul 2015
I get cortisone shots and I also have panic disorder. Doctors don't always think to tell you it can cause anxiety but it does. Nothing to worry about. No reason to go to the er. If you need reassurance talk to your pharmacist about it. They will tell you that yes, that reaction can happen.
29 Jul 2015
Thanks for your reply. I'm sorry you had to go through this, too.I did ask the pharmacist after awhile, and they did say it would get better, they just didn't know how long (mine took 2-1/2 months, very gradually) Now I put it on my list of allergies when I see a doctor. Maybe if more people let the doctors know how they reacted, they will be aware how horrible it can be for some people. Maybe not enough people tell them, so there is no record of it, and that's why they don't believe us. I also notified the drug company.They just seem to prescribe medicines, following protocol, so now I have learned to research everything before I take it. Such a shame, what happened to "Do no harm?"
3 Sep 2015
am so glad i found this site i took one of those shots on aug 25 2015 if i only knew i wouldnt took it sure enough fews days after until now as i write this i been feeling not right really stress emotional knee having sharper pain i went to er tonight and doc told me its side effect from that shot never again i will take that shot i thought i was having pms
25 Oct 2015
I had two steroid shots on September 21 for a chronic cough due to asthma and a type of reflux. The cough had lasted for three months and I was getting really desperate. Two weeks following the shots and way after the cough subsided I began Experiencing anxiety. I would much rather be coughing than dealing with this miserable feeling. A naturopath is the professional that diagnosed my condition. Seeing this site and all your reactions has validated her diagnosis. And now I'm more hopeful that the steroid shots are the cause and I'm not loosing my mind. I was more afraid of rage or irritability following the shots since that was the case before from oral steroids. Accupuncture, aromatherapy , exercising, deep breathing, emotional freedom techniques, and 5HTP have all
helped. I too have Zanax when I can't take it any more Was told the effects of the shots could last 3 months.
29 Oct 2015
I was wondering how everyone came out. I too had a knee injection a little over a month ago. I'm extremely anxious, can't sleep well, have vivid dreams, and my hands shake. I have an underlying anxiety disorder, but it's been under control for awhile now. I told the doctor what steroids do to me & he said that it would stay localized. Exactly 7 days after the injection, BAM! When will this go away?
27 Nov 2015
It was a great relief to read the comments because the symptoms that I am having after a cortisone injection were entirely unexpected because I had had an injection before with no ill effects. I had the injection into the joint of my right shoulder for impingement 3 weeks ago and I have not been able to sleep properly since, have no appetite, anxiety and depressive episodes all of which are uncharacteristic. I am going to start to take some herbal remedies to help me sleep because the insomnia is making me feel very disoriented.
5 Jan 2016
I had a cortisone injection 10 weeks ago for seasonal allergies. I have had massive anxiety,
sleep issues, and IBS like symptoms. I am now on Lexapro (5mg) and take Ativan when things get really rough. Although by any definition I still feel bad 8-10 weeks ago I was barely holding it together. I guess that is very very slow improvement.
The weekends are the worse when I have to stay busy to distract myself from the horrible anxiety. I actually feel better working most days. I look forward to getting past this and actually relaxing doing nothing. Not there yet.
Oh by the way the shot worked wonders for my seasonal allergies, but obviously steroids are poison to me so that will be my last shot.
19 Feb 2016
I am so glad I found this site! I had a Lumbar Epidural about a month ago. Since that time I have been anxious, depressed and moody. I've also had trouble sleeping and still have pain. I called the doctor and of course he said it was not from the Epidural. I have a history of anxiety so they are quick to blame it on that. I did talk to my pharmacist and she said it is very possible I am feeling this way from the Epidural, I also had a Chiropractor say the same thing. I was so scared when I started feeling this way because it is so intense some days. It makes me feel better that others can relate.
4 Mar 2016
I have had to discontinue oral steroids after only 2 days because of hot flashes, irritability in the past. Dr said trigger point injections wouldn't have the same side effects. I was involved in a car crash last year resulting in 9 torn and/or bulging discs starting at C2. I had 4 injections two weeks ago in my neck muscles. The hot flashes, night sweats, restless legs, and insomnia was tremendous for 8 days. Finally abating but now for 6 days I have had heart pounding. The shots really did loosen the frozen muscles but I'm waiting to see how long the benefits last and how long it takes for the side effects to disappear before I have more. She wants to put some into the areas around the bulging discs but I'm terrified of extending the length of these side effects. I had three separate injections about 20 yrs ago in my elbow with none of these side effects. When I finally called after 7 days the Drs nurse said side effects should only last 3 days... I'm probably sticking with Chiropractor and Acupuncturist from now on.
23 Mar 2016
Its Wednesday, I had injections in my back Monday, first time... yesterday I became so angry Over something silly I can't stop crying I'm so angry, ifeel so hot/sweating not thinking good thoughts in my head, and I just got off the phone with the dr. Office and they said the same thing to me, that it doesn't happen, they never had that happen and they couldn't tell me when the steroids will be out of my body, I've been doing alot of reading on the Internet and I'm not alone , this is very real. I took 2 xanex and I normally don't take meds either, but I need to calm down. I hope these feelings end quickly. ..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm really nervous about the side effects I have read about especially the mental effects. The doctor said he has never heard of this but the ...
1 answer • 13 Feb 2014
I received the Kenalog shot in my upper arm on Dec 15, 2014 and have been experiencing back pain, breathing issue's as well as sinus dryness. I ...
2 answers • 19 Jan 2015
Do the symptoms of the shot take effect with the first dose? I'm very nervous of the side effects of this shot
0 answers • 28 Dec 2015